Albuterol Inhaler Overdose
As with all medicines, it is possible to overdose using an albuterol inhaler. Overdose symptoms may include high or low blood pressure, irregular heart rhythm, and shakiness. Serious overdose effects may also include cardiac arrest or loss of life. Treatment for an albuterol overdose usually involves supportive care, which consists of treating symptoms that occur as a result of the overdose.
Albuterol Inhaler Overdose: An Overview
Albuterol inhalers are prescription medications used to treat asthma. Albuterol inhaler overdose effects will vary depending on a number of factors, including how much albuterol was taken and whether it was taken with any other medicines, alcohol, street drugs, or a combination of these.
If you happen to overdose on an albuterol inhaler, seek medical attention immediately.
Symptoms of an Albuterol Inhaler Overdose
Albuterol overdose symptoms may include:
- Chest pain (angina)
- High blood pressure (hypertension) or low blood pressure (hypotension)
- Fast heart rate (tachycardia)
- Shakiness (tremor)
- Dry mouth
- Feelings of a rapidly or forcefully beating heart (heart palpitations)
- Irregular heart rhythm (arrhythmia)
- Low potassium in the blood (hypokalemia)
- Cardiac arrest
- Loss of life.
Treatment for an Albuterol Inhaler Overdose
Treatment for an albuterol inhaler overdose involves supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Fluids through an intravenous line (IV)
- Medications to reverse the effect of the albuterol inhaler (such as beta blockers)
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on an albuterol inhaler.